Alert archive / Kentucky / Flash Flood Warnings in 2007

Flash Flood Warning 8, NWS Wilmington, OH

May 2, 2007Grant County, Kentucky

NWS Wilmington, OH issued this flash flood warning at May 2, 2007, 5:01 PM EDT for Grant County, Kentucky. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2007, 5:01 PM EDT (21:01 UTC)
Expired
May 2, 2007, 7:00 PM EDT
In force
119 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Grant County, KY

The radar

The Cincinnati radar (KILN), 110 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 022102
FFWILN
KYC081-022300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
501 PM EDT WED MAY 2 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRANT COUNTY IN NORTHERN KENTUCKY...

* UNTIL 700 PM EDT.

* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED   
  AREA. RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD FALLEN ACROSS 
  CENTRAL AND SOUTHERN PORTIONS OF GRANT COUNTY.

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER   
  HALF INCH TO ONE INCH POSSIBLE THROUGH 700 PM EDT. RUNOFF FROM     
  THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...WILLIAMSTOWN
AND DRY RIDGE.

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3875 8452 3852 8449 3848 8461 3862 8478
      3876 8478

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 2, 4:30 PM EDT, 31 minutes earlier.

Area forecast discussion, May 2, 4:30 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EDT WED MAY 2 2007

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED TO THE NORTH OF THE
STALLED SURFACE FRONT AND SPREAD INTO NORTHERN KENTUCKY. AT THIS
TIME IT APPEARS THAT HEAVY RAIN AND POTENTIAL FLOODING WILL BE THE
MAIN THREAT BEFORE THESE STORMS DIMINISH WITH LOSS OF HEATING.

NOT EXPECTING MUCH CHANGE THROUGH THE PERIOD WITH THE FRONT
REMAINING NEARLY STATIONARY JUST SOUTH OF THE FORECAST AREA. AS
UPPER LEVEL ENERGY MOVES ACROSS THE REGION THERE WILL BE ENHANCED
CHANCES OF SHOWERS AND THUNDERSTORMS IN THE SOUTHERN HALF OF THE
FORECAST AREA. DRIER AIR BEING ADVECTED IN ON NORTHEAST FLOW WILL
KEEP THE NORTHERN ZONES MAINLY DRY.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FOR FRIDAY...THE MODELS ARE IN GENERAL AGREEMENT WITH PCPN CONFINED
TO THE SOUTHERN FCST AREA IN PROXIMITY TO A BNDRY STRETCHING ACROSS
SOUTHERN INDIANA AND KY.  TEMPERATURES WILL BE NEAR NORMAL THOUGH
SATURDAY.

FOR SATURDAY...THERE IS MUCH UNCERTAINLY. THE 12Z GFS RUN HAS
TRENDED MUCH FURTHER EAST WITH PCPN...WITH HIGH CHANCE TO LIKELY
POPS ON THE MEX GUIDANCE.  WITH THE DRIER EAST/NE FLOW...HAVE NO
MORE THAN SLIGHT CHANCE POPS IN THE EAST AND CHANCE POPS ELSEWHERE.

SUNDAY INTO MONDAY...EXPECT DRY WEATHER. TEMPS WARM TO ABOVE NORMAL
LEVELS AS SFC HIGH PRESSURE BUILDS AND MOVES EAST OF THE AREA...WITH
PROMINENT H5 RIDGING AS WELL.

AGAIN...THERE IS MUCH UNCERTAINTY...BUT THE H5 RIDGE BUCKLES A
BIT...AS DISTURBANCES BRING A CHANCE OF SHOWERS AND STORMS TUESDAY
AND WEDNESDAY.  IT APPEARS THAT TEMPS WILL REMAIN ABOVE
NORMAL...ALTHOUGH HIGHLY DEPENDANT ON PCPN/CLOUD TIMING.

&&

.PREV DISCUSSION... /ISSUED 141 PM EDT WED MAY 2 2007/

AVIATION /18Z-18Z/...
BOUNDARY STILL SOUTH OF THE OHIO RIVER WITH SCATTERED SHOWERS
CONTINUING TO PUSH SLOWLY EAST ACROSS SOUTHEAST INDIANA...SOUTHERN
OHIO AND NORTHERN KENTUCKY. WITH WEAK LOW LEVEL CONVERGENCE
PERSISTING ALONG THE BOUNDARY...HAVE HUNG ON TO A VCSH FOR THE
SOUTHERN TAF SITES. BETTER INSTABILITIES GENERALLY REMAIN TO THE
SOUTH OF KCVG AND KLUK SO THINK IT IS SAFE TO LEAVE MENTION OF
THUNDER OUT ATTM. WILL THEN ALLOW FOR A BREAK OVERNIGHT BUT AS
SHORT WAVE ENERGY BEGINS TO LIFT NORTHEAST THROUGH THE DAY ON
THURSDAY...WILL BRING A VCSH BACK AT THE THE SOUTHERN TAF SITES.
FURTHER NORTH...DRIER AIR SHOULD GENERALLY KEEP THINGS DRY.
OUTSIDE OF SOME LATE NIGHT/EARLY MORNING MVFR BR...GENERALLY
EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 2, 4:50 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
450 AM EDT WED MAY 2 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-030900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
450 AM EDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 2, 3:23 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
323 PM EDT WED MAY 2 2007

KYZ089-090-094-022000-
GALLATIN KY-CARROLL KY-OWEN KY-
323 PM EDT WED MAY 2 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OWEN...CARROLL AND
SOUTHWESTERN GALLATIN COUNTIES THROUGH 400 PM EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR ENGLISH...MOVING EAST AT 10 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
WORTHVILLE...EASTERDAY...EAGLE STATION...WHEATLEY...CARSON...
SANDERS...NEW LIBERTY AND SPARTA.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

Nearby

Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.